Selected Topics: Original ArticleCentral Physeal Arrests as a Manifestation of Hypervitaminosis ASaltzman, Matthew D. MD*; King, Erik C. MD†Author Information From the *Department of Orthopaedic Surgery, Northwestern University; and †Division of Orthopaedic Surgery, Children's Memorial Hospital, Chicago, Illinois. None of the authors received financial support for the study. Reprints: Erik C. King, MD, Division of Orthopaedic Surgery, Children's Memorial Hospital, Box 69, 2300 Children's Plaza, Chicago, IL 60614-3394. E-mail: [email protected]. Journal of Pediatric Orthopaedics: April-May 2007 - Volume 27 - Issue 3 - p 351-353 doi: 10.1097/BPO.0b013e3180340a06 Buy Metrics Abstract Vitamin A is necessary for synthesis of visual pigments and required in appropriate amounts for membrane stability. Acute hypervitamin A intoxication can lead to increased intracranial pressure, vomiting, and lethargy. Chronic excessive intake of vitamin A can lead to pruritis, muscle and bone tenderness, and failure to thrive. Reported effects of hypervitamin A intoxication on bone include osteoporosis, fracture, cortical thickening, and metaphyseal irregularity. We are reporting on a case of central physeal arrest in the distal femur, proximal tibia, and distal tibia after excessive intake of vitamin A. © 2007 Lippincott Williams & Wilkins, Inc.